Oklahoma, 2007

Hail in Oklahoma, June 13, 2007

June 13, 2007 · NWS AMA · 13 events in 1 county or zone

Severe thunderstorms across the eastern Oklahoma Panhandle during the afternoon hours produced hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the eastern Oklahoma Panhandle during the afternoon hours produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 5:30 AM CST, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 13, 5:30 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
630 AM CDT WED JUN 13 2007

.AVIATION...
COLD FRONT HAS STALLED ACROSS THE KAMA AND KGUY TAF SITES WITH WINDS
GOING LIGHT AND VARIABLE OR CALM. SHOULD SEE THE FRONT SLOWLY MAKE
PROGRESS TOWARDS THE EAST THIS AFTERNOON AS THE UPPER LEVEL LOW
PRESSURE SYSTEM MOVES SLOWLY EAST AS WELL. THIS WILL CAUSE A VARIETY
OF ISSUES TO COME UP WITH DIFFERENT COMPONENTS IN THE TAFS.

THE MOST STRAIGHTFORWARD SITES WERE KDHT AND KGUY. AS THE UPPER LEVEL
LOW MOVES ACROSS THE NORTHERN PART OF THE TEXAS AND OKLAHOMA
PANHANDLES...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS
MORNING THROUGH THE AFTERNOON HOURS. CEILINGS SHOULD REMAIN VFR
THROUGH THE DAY BUT MVFR CEILINGS COULD DEVELOP AFTER THE
PRECIPITATION ENDS LATE THIS EVENING INTO TONIGHT. HARD TO TELL WHAT
VISIBILITIES WILL DO SO HAVE LEFT THEM VFR.

AMARILLO TAF IS A BIT HARDER TO NAIL DOWN. THUNDERSTORMS CURRENTLY
OVER EASTERN NEW MEXICO ARE MAKING SLOW PROGRESS TOWARDS THE EAST AND
THE STALLED FRONTAL BOUNDARY COULD ALLOW ADDITIONAL STORMS TO DEVELOP
THIS MORNING. HOWEVER...DECIDED TO HOLD OFF UNTIL AFTER 17Z AS FRONT
SHOULD HAVE PUSHED EAST OF THE AREA AND PRECIPITATION DEVELOPS IN THE
AIRMASS BEHIND THE FRONT. MOST OF THE HEAVIER SHOWERS AND STORMS WILL
BE OVER THE NORTHERN TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT SO
WENT A PROB30 GROUP FOR THIS AFTERNOON INTO THIS EVENING TO ALLOW
LATER SHIFTS TO PINPOINT THE BEST TIME FOR STORMS TO FORM AT KAMA.
WIND SHOULD DIE BACK JUST A BIT AFTER SUNSET BUT COULD REMAIN HIGH
ENOUGH TO PRECLUDE MVFR OR IFR CEILINGS TO DEVELOP...BUT THIS TOO
WILL NEED TO BE WATCHED CLOSELY.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 236 AM CDT WED JUN 13 2007/

DISCUSSION...
MODELS UP TO THEIR OLD TRICKS...SUPPORTING THE SOLUTION FROM THE 00Z
MONDAY RUN OF UPPER LOW STALLING AROUND THE PANHANDLES/WESTERN OK
THROUGH THE END OF THE WEEK. AS A RESULT...DECIDED NOT TO MAKE ANY
BIG CHANGES TO THE PREVIOUS FORECAST AND GRIDS. WENT WITH CONTINUITY
OF HIGHEST POPS EASTERN HALF OF THE FORECAST AREA AND LOWEST POPS IN
THE EXTREME WESTERN/SOUTHWESTERN SECTIONS. COLD FRONT SLOWLY MOVING
INTO THE PANHANDLES EARLY THIS MORNING AND EXPECTING FROPA THIS
MORNING IN THE WESTERN SECTIONS AND THEN CLEARING THE
EASTERN/SOUTHEASTERN SECTIONS OF THE FORECAST AREA BY 00Z THURSDAY.

WRF/NAM AND GFS IN FAIRLY GOOD AGREEMENT IN BRINGING THE CLOSED UPPER
LOW EASTWARD ACROSS THE NORTHERN SECTIONS OF THE PANHANDLES TODAY AND
THEN LIFTING IT NORTHEAST INTO KS TONIGHT BEFORE DROPPING IT SLIGHTLY
SOUTHWARD ON THURSDAY INTO THE EASTERN OK PANHANDLE...SOUTHWESTERN
KS...NORTHWESTERN OK REGION. BY THURSDAY NIGHT AND FRIDAY...MODELS
TAKE THE UPPER LOW STILL FURTHER SOUTH INTO THE EASTERN SECTIONS OF
THE TX PANHANDLE/WESTERN OK. MODELS THEN PLACE THE UPPER LOW NEAR THE
RED RIVER VALLEY OF SOUTHWESTERN/SOUTHERN OK AND NORTH CENTRAL TX BY
FRIDAY NIGHT. INTERESTINGLY...THE GFS THEN BRINGS THE UPPER BACK TO
THE WEST AGAIN ON SATURDAY INTO THE TX PANHANDLE. UNSETTLED PATTERN
WITH CHANCES FOR CONVECTION SHOULD CONTINUE INTO THE WEEKEND WITH
THIS SOLUTION...ESPECIALLY THE EASTERN HALF OF THE FORECAST AREA. THE
ONLY CHANGE TO THE PREVIOUS FORECAST AND GRIDS WAS TO LOWER POPS
BELOW SLIGHT CHANCE FROM SUNDAY NIGHT ON TO THE END OF THE EXTENDED
PERIOD AS THE UPPER LOW IS EJECTED EASTWARD AND UPPER RIDGE BUILDS
OVER THE SOUTHERN ROCKIES AND WEST TX BY EARLY NEXT WEEK. WARMER AND
DRIER CONDITIONS SHOULD ENSUE EARLY NEXT WEEK. KEPT MAX TEMPS BELOW
MEXMOS NUMBERS AS CHANCES FOR CONVECTION...CLOUD COVER AND COOLER
UPSLOPE SURFACE FLOW PREVAILS THROUGH THE WEEKEND. WARMER DOWNSLOPING
WINDS MONDAY SHOULD RESULT IN MAX TEMPS CLOSER TO OR SLIGHTLY ABOVE
NORMAL. NEXT COLD FRONT FORECASTED FOR MONDAY NIGHT/EARLY TUESDAY
WILL ONLY KNOCK BACK TEMPS SLIGHTLY AND SHOULD REBOUND AGAIN BY THE
MIDDLE OF NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 13, 12:00 PM CST, 1 hour 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED JUN 13 2007

OKZ001>003-TXZ001>020-141100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW STORMS COULD REACH SEVERE LEVELS ACROSS THE EASTERN
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE
REGION THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION COULD BE NECESSARY ACROSS THE EASTERN
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND
TONIGHT.

NUNEZ

The radar

The Dodge City radar (KDDC), 115 km away, was scanning. The volume nearest the first event began at 19:11 UTC.

Open the radar archive at this moment

Event by event

13 hail. Local standard time, as filed.

Hail, Beaver

When
June 13, 1:10 PM CST to 1:15 PM CST
Where
Beaver County, 4 mi E of Floris
Measured
1.5 in hail
Reported by
Public
Coordinates
36.870, -100.628

Hail, Beaver

When
June 13, 1:15 PM CST to 1:20 PM CST
Where
Beaver County, 3 mi E of Floris
Measured
1.75 in hail
Reported by
Public
Coordinates
36.870, -100.646

Hail, Beaver

When
June 13, 1:18 PM CST
Where
Beaver County, 5 mi NE of Boyd
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.751, -100.756

Hail, Beaver

When
June 13, 1:23 PM CST
Where
Beaver County, 8 mi WNW of Beaver
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.864, -100.653

Hail, Beaver

When
June 13, 1:30 PM CST to 1:32 PM CST
Where
Beaver County, 6 mi SW of Slapout
Measured
1 in hail
Reported by
Public
Coordinates
36.559, -100.196

Hail, Beaver

When
June 13, 1:45 PM CST
Where
Beaver County, 2 mi S of Slapout
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.591, -100.120

Hail, Beaver

When
June 13, 1:45 PM CST to 1:55 PM CST
Where
Beaver County, 4 mi SE of Slapout
Measured
1.75 in hail
Reported by
Public
Coordinates
36.579, -100.069

Hail, Beaver

When
June 13, 2:00 PM CST
Where
Beaver County, 1 mi E of Slapout
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
36.620, -100.102

Hail, Beaver

When
June 13, 2:00 PM CST
Where
Beaver County, 2 mi E of Slapout
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.620, -100.084

Hail, Beaver

When
June 13, 2:05 PM CST to 2:20 PM CST
Where
Beaver County, 5 mi NE of Forgan
Measured
0.88 in hail
Reported by
Public
Coordinates
36.951, -100.466

Hail, Beaver

When
June 13, 2:10 PM CST
Where
Beaver County, 5 mi ESE of Slapout
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.592, -100.037

Hail, Beaver

When
June 13, 3:20 PM CST
Where
Beaver County, Slapout
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
36.620, -100.120

Hail, Beaver

When
June 13, 3:24 PM CST
Where
Beaver County, 5 mi E of Forgan
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.900, -100.440

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40162, 40164, 40165, 40166, 40168, 40169, 40199, 40200, 40201, 40202, 40203, 40204, 40205.